# SDR CA020104004

- Difficulty date: December 11, 2001
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 4,441 hours
- Engine: Tmeca ARRIEL1D
- System (JASC): 2432 · Battery/Charger System
- Part: Wire
- Condition: Burned
- Location: Battery
- Stage of operation: LD
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) JUST PRIOR TO LDG PILOT SMELLED SOMETHING LIKE PLASTIC OR RATHER BURNING BUT NOT SMOKE.  AFTER SHUTTING DOWN,  PILOT COULD SEE SMOKE INSIDE TAILBOOM & STRONG SMOKE OF SOMETHING ELECTICAL SMOKING IN MAIN CARGO BAY,  PILOT INVESTIGATED FURTHER TO FIND SOURCE & FOUND NOTHING OUT OF ORDINARY.  PILOT TRIED START WHEN GUIDE & PASSENGER COULD SEE 3 SPARKS UNDER BELLY OF A/C. FURTHER INVESTIGATION LEAD TO BATTERY BAY.  ONE OF WIRE CONNECTORS ON POSITIVE POST OF BATTERY GOT WELDED TO BATTERY CASE. BOTTOM OF BATTERY CASE BURNT&SOURCE TO GROUND TO AIRFRAME. ARE 2 WIRES OR CABLES TO POSITIVE POST OF BATTERY.
